Arkansas, 2007Flash Flooding and Damaging Wind in Arkansas, July 5, 2007
July 5, 2007 · NWS TSA · 5 events in 3 counties and zones
Thunderstorms produced heavy rain which caused flash flooding across northwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain which caused flash flooding across northwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 5, 2:03 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 5, 2:03 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT THU JUL 5 2007
.DISCUSSION...
UPPER RIDGE IS LOCATED OVER THE WESTERN AND CENTRAL UNITED
STATES. HOWEVER...THERE WILL BE CONSIDERABLE WEAKNESS IN
THE RIDGE IN OUR AREA WHICH MEANS THERE WILL AT LEAST BE
SOME STORM CHANCES THROUGHOUT THE UPCOMING WEEK.
THIS AFTERNOON THERE IS A SMATTERING OF STORMS. SOME ARE
LOCATED ALONG A BOUNDARY IN NORTHERN OKLAHOMA AND OTHERS
ARE CLOSER TO A CIRCULATION OVER CENTRAL AND EASTERN TEXAS.
THUS...HAVE SOME POPS EVERYWHERE THIS EVENING AND MAINLY IN
THE SOUTH LATER TONIGHT.
THE BOUNDARY SHOULD WASH AWAY IN THE NEAR TERM BUT THE
UPPER CIRCULATION WILL BE A PLAYER IN THE FORECAST AT LEAST
FOR THE NEXT FEW DAYS. THE WRF TRIES TO BRING A WAVE OUT OF
THE SOUTHWEST SATURDAY NIGHT AND SUNDAY BUT THE GFS DOES NOT.
RH AND QPF FROM THE WRF IS FOCUSED OVER THE SOUTH AND EAST.
GIVEN TERRAIN COULD DO SOMETHING IN THE AREA EVEN WITHOUT
A WAVE SO HAVE LOW POPS FOR IT.
SMALL POPS ARE WARRANTED FOR POP CORN CONVECTION EARLY NEXT
WEEK. COULD SEE ENHANCED CHANCE OF RAIN DURING THE MIDDLE
OF THE WEEK AS THE GFS TRIES TO BRING A COOL FRONT INTO THE
AREA. CHOSE NOT TO TOTALLY BITE ON IT YET AS THE 06Z RUN HAS
IT COMING WEDNESDAY AND THE 12Z THURSDAY. THE ECMWF LOOKS
LIKE IT COULD STAY TO THE NORTH.
TEMPERATURES TRENDS THE LAST SEVERAL DAYS HAVE BEEN FOR THE
MOS BEING NEAR OR A COUPLE DEGREES TOO COOL. HAVE TRENDED
MAX/MINS IN THIS WAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 91 70 93 / 20 10 10 10
FSM 71 88 71 92 / 40 30 10 20
MLC 68 87 67 90 / 50 30 20 20
BVO 65 92 66 94 / 20 0 10 0
FYV 65 85 64 88 / 20 10 10 10
BYV 67 86 66 89 / 20 10 10 10
MKO 70 89 70 90 / 30 10 10 10
MIO 68 93 68 92 / 20 0 10 10
F10 69 88 69 90 / 30 20 10 10
HHW 69 83 70 88 / 60 50 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...07
LONG TERM....17
ABBAS
Hazardous weather outlook, Jul 5, 1:49 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT THU JUL 5 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
249 PM CDT THU JUL 5 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING...ENDING BY MID EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...
PRIMARILY ASSOCIATED WITH TWO SEPARATE WEATHER FEATURES. A
WEAK SURFACE BOUNDARY WILL FOCUS THUNDERSTORMS ACROSS NORTHEAST
OKLAHOMA INTO FAR NORTHWEST ARKANSAS...WHILE AN UPPER LOW
OVER EASTERN TEXAS PUSHES THUNDERSTORMS INTO SOUTHEAST OKLAHOMA.
THE PRIMARY SEVERE WEATHER RISK WILL BE ACROSS NORTHEAST
OKLAHOMA WHERE INSTABILITY IS HIGHEST...WITH IMPACTS BEING
DOWNBURST WINDS AND MARGINALLY SEVERE HAIL. OTHERWISE...
THE RELATIVELY SLOW MOVEMENT OF THE THUNDERSTORMS WILL
CONTINUE THE RISK OF VERY HEAVY RAINS WITHIN A SHORT TIMEFRAME.
THIS RESULTS IN FLASH FLOOD POTENTIAL.
ADDITIONALLY...MAJOR RIVER FLOODING CONTINUES AND THE LATEST
INFORMATION CAN BE FOUND IN RIVER FLOOD STATEMENTS /OKCFLSTSA/.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER
LOCAL SPOTTER NETWORKS MAY BECOME NECESSARY FOR ISOLATED
SEVERE WEATHER OR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE REMNANTS OF THE UPPER LOW OVER TEXAS WILL REMAIN CLOSE ENOUGH TO
PROVIDE AT LEAST SMALL CHANCES OF THUNDERSTORMS THROUGH MID WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS
FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Jul 5, 1:18 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT THU JUL 5 2007
OKZ054-059-052000-
OSAGE OK-PAWNEE OK-
218 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND CENTRAL PAWNEE
AT 218 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF BLACKBURN...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OSAGE...MARAMEC...BLACKBURN...
SKEDEE AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3631 9635 3647 9644 3648 9683 3617 9673Special weather statement, Jul 5, 3:03 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT THU JUL 5 2007
OKZ060-064-052145-
CREEK OK-TULSA OK-
403 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK AND SOUTHERN TULSA
AT 403 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAND SPRINGS TO 6 MILES SOUTHEAST OF BROKEN
ARROW...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...SAND SPRINGS...
LEONARD...BIXBY...JENKS...BROKEN ARROW AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.
LAT...LON 3617 9610 3611 9577 3586 9579 3610 9644Special weather statement, Jul 5, 3:30 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT THU JUL 5 2007
OKZ064-052215-
CREEK OK-
430 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
EASTERN CREEK
AT 430 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF SAPULPA TO 7 MILES NORTHEAST
OF KIEFER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...MOUNDS...KIEFER...
KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG
WITH PERIODS OF TORRENTIAL RAINFALL. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.
LAT...LON 3608 9630 3608 9604 3587 9603 3585 9619
3600 9647Special weather statement, Jul 5, 3:40 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT THU JUL 5 2007
OKZ066-052230-
OKMULGEE OK-
440 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 440 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF BEGGS TO HECTORVILLE...
MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...LIBERTY...PRESTON...BEGGS AND HECTORVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3586 9619 3585 9576 3564 9600 3565 9619Local storm report, Jul 5, 3:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST BROKEN ARROW 36.05N 95.79W
07/05/2007 E60.00 MPH TULSA OK NWS EMPLOYEE
0429 PM TSTM WND DMG 9 S TULSA 36.00N 95.92W
07/05/2007 TULSA OK PUBLIC
NUMEROUS TREE LIMBS DOWN NEAR 96TH AND RIVERSIDE DR.
0430 PM FLASH FLOOD 10 SE TULSA 36.03N 95.80W
07/05/2007 TULSA OK BROADCAST MEDIA
STREET FLOODING 85TH AND MINGO
0430 PM FLASH FLOOD SAND SPRINGS 36.14N 96.11W
07/05/2007 TULSA OK LAW ENFORCEMENT
CONSIDERABLE STREET FLOODING NUMEROUS LOCATIONS
0430 PM TSTM WND DMG 9 S TULSA 36.00N 95.92W
07/05/2007 TULSA OK BROADCAST MEDIA
TREES DOWN 91ST AND YALE
&&
SAAThunderstorm Wind, Franklin
- When
- July 5, 3:45 PM CST
- Where
- Franklin County, Jethro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.600, -93.880
Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb.
Flash Flood, Franklin
- When
- July 5, 4:28 PM CST to 6:30 PM CST
- Where
- Franklin County, Jethro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.600, -93.880
Heavy rain caused roads in and around Jethro to be flooded.
Flash Flood, Madison
- When
- July 5, 4:30 PM CST to 6:30 PM CST
- Where
- Madison County, Pettigrew
- Cause
- Heavy Rain
- Reported by
- Post Office
- Coordinates
- 35.820, -93.650
Heavy rain caused the White River to flood. The water washed over a road and bridge. Numerous low water crossings were also flooded.
Flash Flood, Madison
- When
- July 5, 4:45 PM CST to 6:00 PM CST
- Where
- Madison County, 4 mi E of St Paul
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Post Office
- Coordinates
- 35.820, -93.699
Heavy rain caused flooding which washed out a small bridge.
Flash Flood, Washington
- When
- July 5, 5:20 PM CST to 7:20 PM CST
- Where
- Washington County, 2 mi N of Canehill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.949, -94.400
Heavy rain caused flooding which required Highway 45 to be closed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Damaging Wind in Arizona, July 5, 2007$75,000 · 60 kt wind · 1 event
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Damaging Winds in Nebraska, July 5, 2007$30,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
- Flash Flooding in Texas, July 5, 2007$17,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48276, 48278, 48280, 48283, 48287.